Fentanyl Overdoses Happen In A Matter of Seconds
Fentanyl overdoses present unique challenges for responders as CPR is difficult to perform and often they require multiple doses of Narcan.
As reported by Medpage Today, chest wall rigidity, loss of control, extreme potency, and rapid onset were among observed and reported characteristics of fentanyl-related use and overdoses, a study from Canada found.
The findings indicate that improved rescue breathing and higher naloxone doses are needed in those suspected of overdosing from fentanyl, reported Samara Mayer, MPH, of the BC Centre on Substance Use in Vancouver, Canada, and colleagues.
Are You Struggling With Addiction?
Get Relief Now! Call Today To Ask About Our Cutting-Edge Programs.
“It hits you like a Mack truck,” reported one study participant, describing the sudden onset of fentanyl. “You’re sitting there waiting for something, and the next thing you know there is an ambulance attendant there.”
Another interview subject described the rapid onset of the drug’s effects. “Fentanyl goes bam, stays with you for a little, but maybe an hour — maybe a tiny bit more — and then you’re full on sick as a dog, like you haven’t used at all.”
Bearnot told MedPage Today, “normally we think about heroin overdoses happening in minutes to hours, but what’s happening with fentanyl is that it’s happening in seconds — people are having instantaneous overdoses.”
Are you or a loved one struggling with addiction, lying to yourself and others? Don’t wait any longer to ask for help. In today’s environment, you never know when your next dose will be your last!
Our Neuro Rehabilitation approach helps address the root causes of addiction once and for all.
To learn more about the deadly impact of fentanyl and the challenges it poses for responders, please visit Medpage Today.